MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT

BARD PERIPHERAL VASCULAR, INC. BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Catalog Number MQK1410
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557); Failure to Obtain Sample (2533); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.( failure to fire).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy in dense tissue, after the first sample pass, the cannula allegedly was difficult to prime in order to retrieve the tissue sample and the tissue sample was of insufficient size.On the second sample pass, the device was fired using the semi-automatic trigger, but both cannula and stylet reportedly fired together.After the cannula was primed and the second tissue sample retrieved, the stylet allegedly was unable to prime.It was further reported that the procedure was completed with another device and a coaxial was used.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon review of the reported information, the device did not fire correctly but did not self-activate.The failure mode reported was incorrectly identified as self-activation.As a result the mdr decision tree and review of the mdr reportability guidelines (fm1292000 rev 4) were re-assessed.This event is no longer reportable on (b)(6) 2018; however, the mdr decision tree will continue to reflect a malfunction as an mdr has already been sent to the fda.

Brand Name
BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7589832
Report Number2020394-2018-00843
Device Sequence Number1946479
Product Code KNW
UDI-Device Identifier00801741097287
UDI-Public(01)00801741097287
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK1410
Device Lot NumberHUCN1151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight64